Alert archive / North Carolina / Tornado Warnings in 2015
Tornado Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Jan 4, 2015, 4:54 PM EST for Johnston County, Sampson County, Wayne County, North Carolina. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2015, 4:54 PM EST (21:54 UTC)
- Expired
- Jan 4, 2015, 5:11 PM EST
- In force
- 17 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 59 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
541
WFUS52 KRAH 042154
TORRAH
NCC101-163-191-042230-
/O.NEW.KRAH.TO.W.0001.150104T2154Z-150104T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EST SUN JAN 4 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 530 PM EST
* AT 454 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
10 MILES NORTHWEST OF MOUNT OLIVE... MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WALNUT CREEK...PIKEVILLE...EUREKA...BROGDEN...
MAR-MAC...GRANTHAM AND ELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.
&&
LAT...LON 3534 7782 3531 7783 3519 7814 3519 7816
3518 7817 3514 7826 3530 7837 3559 7786
3558 7782 3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 2154Z 240DEG 49KT 3526 7823
$$
WSS2 follow-up statements
544
WWUS52 KRAH 042159
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EST SUN JAN 4 2015
NCC101-163-042208-
/O.CAN.KRAH.TO.W.0001.000000T0000Z-150104T2230Z/
JOHNSTON NC-SAMPSON NC-
459 PM EST SUN JAN 4 2015
...THE TORNADO WARNING FOR SOUTHEASTERN JOHNSTON AND NORTHEASTERN
SAMPSON COUNTIES IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3536 7782 3531 7783 3519 7814 3520 7816
3519 7815 3519 7816 3521 7817 3522 7821
3529 7830 3534 7822 3535 7816 3537 7816
3538 7814 3539 7815 3559 7786 3558 7782
3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 2158Z 240DEG 49KT 3529 7817
$$
NCC191-042230-
/O.CON.KRAH.TO.W.0001.000000T0000Z-150104T2230Z/
WAYNE NC-
459 PM EST SUN JAN 4 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EST FOR WAYNE
COUNTY...
AT 458 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES
NORTHWEST OF MOUNT OLIVE...OR APPROACHING GRANTHAM... MOVING
NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WALNUT CREEK...PIKEVILLE...EUREKA...BROGDEN...MAR-MAC...
GRANTHAM AND ELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3536 7782 3531 7783 3519 7814 3520 7816
3519 7815 3519 7816 3521 7817 3522 7821
3529 7830 3534 7822 3535 7816 3537 7816
3538 7814 3539 7815 3559 7786 3558 7782
3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 2158Z 240DEG 49KT 3529 7817
$$
WSS732
WWUS52 KRAH 042211
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EST SUN JAN 4 2015
NCC191-042220-
/O.CAN.KRAH.TO.W.0001.000000T0000Z-150104T2230Z/
WAYNE NC-
511 PM EST SUN JAN 4 2015
...THE TORNADO WARNING FOR WAYNE COUNTY IS CANCELLED...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING
HAS BEEN CANCELLED. HOWEVER...DAMAGING WINDS REMAIN LIKELY AND A
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
WAYNE COUNTY UNTIL 530 PM EST.
LAT...LON 3536 7782 3531 7783 3519 7814 3520 7816
3519 7815 3519 7816 3521 7817 3522 7821
3529 7830 3534 7822 3535 7816 3537 7816
3538 7814 3539 7815 3559 7786 3558 7782
3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 2207Z 240DEG 49KT 3538 7799
$$
WSSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jan 4, 3:35 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Jan 4, 3:35 PM EST, 1 hour 19 minutes before
ZCZC RDUWRKAFD 042036
TTAA00 KRDU DDHHMM
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EST SUN JAN 4 2015
.SYNOPSIS...A COLD FRONT WILL SWING THROUGH CENTRAL NC THIS
EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION FOR MONDAY
AND MONDAY NIGHT. A COLD FRONT MARKING THE LEADING EDGE OF AN ARCTIC
AIR MASS WILL MOVE THROUGH THE AREA TUESDAY EVENING.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM SUNDAY...
CHALLENGING TEMPERATURE FORECAST. FURTHER EROSION OF THE REMNANT
COLD AIR DAMMING WEDGE OVER THE WESTERN PIEDMONT HAS BEEN DELAYED BY
THE SW-NE ORIENTED LINE OF SHOWERS ADVANCING EASTWARD WELL AHEAD OF
THE SYNOPTIC COLD FRONT. THE MODIFIED CAD WEDGE IS EXPECTED TO
'SLOSH' EASTWARD THIS AFTERNOON IN CONCERT WITH SHOWER ACTIVITY DUE
TO RELATIVE TIGHTENING OF THE MSLP GRADIENT BETWEEN THE 'BUBBLE
HIGH' ASSOC/W THE MODIFIED WEDGE TO THE WEST AND PRESSURE FALLS
ASSOC/W INSOLATION IN THE WARM SECTOR TO THE EAST. THIS MAY RESULT
IN A FAUX COLD FRONTAL PASSAGE ALONG THE HWY 1 CORRIDOR (ESP NORTH
OF HWY 64) DURING THE EARLY TO MID AFTERNOON HOURS. THIS FAUX COLD
FRONTAL PASSAGE SHOULD BE LESS NOTICEABLE SOUTH OF HWY 64 WHERE
STRENGTHENING SOUTHERLY FLOW /WARM ADVECTION/ WILL ACTIVELY ERODE
THE MODIFIED WEDGE AIRMASS FROM THE SOUTH. WITH THE ABOVE IN MIND...
EXPECT HIGHS RANGING FROM THE MID 50S TO LOWER 60S WEST OF HWY 1 AND
NORTH OF HWY 64...TO THE LOWER/MID 70S EAST OF HWY 1 AND SOUTH OF
HWY 64.
ELEVATED CONVECTION ADVANCING TOWARD THE HWY 1 CORRIDOR /WARM
SECTOR/ HAS INCREASED IN INTENSITY THE PAST SEVERAL HOURS...PERHAPS
DUE TO ADDED FORCING FOR ASCENT FROM MCV-LIKE FEATURES OR WAVES
PROGRESSING THROUGH THE WESTERN PIEDMONT (PER REGIONAL RADAR)...WARM
ADVECTION ATOP THE MODIFIED CAD WEDGE...AND INCREASING INSTABILITY
IN CLOSER VICINITY TO THE WARM SECTOR. A FURTHER INCREASE IN
CONVECTIVE INTENSITY APPEARS LIKELY AS CONVECTION PROGRESSES
EASTWARD INTO THE WARM SECTOR...DRIVEN BY LOW-LEVEL CONVERGENCE
BETWEEN THE MODIFIED WEDGE/WARM SECTOR. ONCE THIS LINE PROGRESSES
EASTWARD THROUGH CENTRAL NC...CONFIDENCE DECREASES SUBSTANTIALLY
WITH REGARD TO WHETHER OR NOT THE MODIFIED WEDGE WILL ERODE AND
ALLOW A SECONDARY WARM SECTOR TO DEVELOP PRIOR TO THE SYNOPTIC COLD
FRONTAL PASSAGE THIS EVENING...AND WHETHER OR NOT RENEWED CONVECTIVE
DEVELOPMENT WILL ACCOMPANY THE FRONT. DESPITE FAVORABLE
THERMODYNAMICS IN THE COASTAL PLAIN THIS AFTERNOON...WEAK UPPER
LEVEL FORCING /DPVA/ AND DRY AIR ALOFT WILL ACT TO TEMPER ONGOING
CONVECTIVE INTENSITY. AS A RESULT...THE SVR WX POTENTIAL THIS
AFTERNOON WILL BE CONFINED TO AN ISOLD INSTANCE OF DAMAGING WINDS
ATTENDANT THE DEEPEST UPDRAFTS ALONG/EAST OF I-95 BETWEEN 1-6 PM AS
THE ONGOING LINE PROGRESSES INTO THE UNSEASONABLY RICH/WELL
ESTABLISHED WARM SECTOR OVER EASTERN NC. ALTHOUGH MORE SIGNIFICANT
SHORTWAVE ENERGY WILL GRAZE NORTHWEST PORTIONS OF THE STATE LATER
TODAY AS THS SYNOPTIC COLD FRONT APPROACHES...WEAK MID-LEVEL LAPSE
RATES AND WEAKER THERMODYNAMICS (ASSUMING A SECONDARY WARM SECTOR
EVEN DEVELOPS) SHOULD PRECLUDE A SEVERE POTENTIAL WITH THE COLD
FRONT THIS EVENING.
MONDAY: COOL AND DRY BEHIND THE FRONT. -VINCENT
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 240 PM SUNDAY...
THIS WILL BE A TRANSITION PERIOD AS HIGH PRESSURE OVER THE OHIO
VALLEY ON MONDAY EVENING SHIFTS OFF THE MID ATLANTIC COAST BY
TUESDAY MORNING. A FAST MOVING SHORT WAVE TROUGH WITH AN ASSOCIATED
WEAK SURFACE LOW WILL TRACK ACROSS THE OHIO VALLEY AND THEN OFFSHORE
TUESDAY EVENING. THE TRAILING COLD FRONT WILL SWEEP THROUGH CENTRAL
NC TUESDAY EVENING WITH COLD ADVECTION COMMENCING OVERNIGHT. THE
AIR MASS OVER CENTRAL NC WILL BE QUITE DRY WITH PRECIPITABLE WATER
VALUES REMAINING BELOW 0.5 INCHES THROUGHOUT THE PERIOD. AT THIS
POINT ONLY SOME INCREASE IN MID AND HIGH LEVEL CLOUDS IS EXPECTED
DURING THE PERIOD WITH NO POPS.
TEMPERATURES MONDAY NIGHT WILL BE CHILLY AS SURFACE HIGH
PRESSURE WILL BE OVERHEAD PROMOTING GOOD RADIATIONAL COOLING.
LOWS WILL RANGE IN THE MID TO UPPER 20S. TEMPERATURES ON TUESDAY
WILL REBOUND INTO THE 51-58 RANGE WITH SOME DECENT WARM ADVECTION
AHEAD OF THE APPROACHING TROUGH. TEMPERATURES WILL FALL INTO THE 29-
35 RANGE ON TUESDAY NIGHT AS WINDS BECOME NORTHWESTERLY AND COLD
ADVECTION BEGINS TO RAMP UP. -BLAES
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 335 PM SUNDAY...
...COLDEST AIR OF THE SEASON WILL ARRIVE IN CENTRAL NC FOR WEDNESDAY
THROUGH FRIDAY...
THE UPPER AIR PATTERN FOR THE FIRST HALF OF THE PERIOD WILL FEATURE A
BROAD HIGH AMPLITUDE UPPER LEVEL TROUGH ACROSS EASTERN NORTH AMERICA.
THE PATTERN WILL FEATURE CROSS POLAR FLOW WHICH WILL DRIVE AN ARCTIC
AIRMASS INTO THE REGION.
COLD ADVECTION WILL BE RAMPING UP ON WEDNESDAY WITH 850MB TEMPERATURES
FALLING INTO THE -15 TO -20 DEGREE RANGE BY LATE AFTERNOON. HIGH
TEMPERATURES WILL ONLY RANGE IN THE UPPER 30S TO LOWER 40S. WITH DEEP
MIXING EXPECT BLUSTERY CONDITIONS WITH WINDS OF 10 TO 20 MPH AND GUSTS
TO NEAR 30 MPH DURING THE AFTERNOON PRODUCING WIND CHILLS THAT AT TIMES
WILL FALL INTO THE 20S.
A VIGOROUS SHORT WAVE TROUGH PROVIDING A REINFORCING SHOT OF ARCTIC
AIR WILL APPROACH THE REGION WEDNESDAY AFTERNOON AND SWING THROUGH
THE CAROLINAS WEDNESDAY NIGHT. MOISTURE WILL INCREASE AHEAD OF THIS
SYSTEM LARGELY IN THE FORM OF MID AND HIGH LEVEL CLOUDINESS. SOME
GUIDANCE...MAINLY THE OPERATIONAL GFS AND A COUPLE OF GFS MEMBERS
PRODUCE SOME SPOTTY PRECIPITATION...THE VAST MAJORITY OF GUIDANCE
IS DRY AND GIVEN THE PATTERN WILL KEEP FORECAST DRY.
WEDNESDAY NIGHT WILL FEATURE THE COLDEST TEMPERATURES OF THE SEASON
AS A 1050+ MB HIGH SLIDES INTO THE MIDWEST AND EXTENDS INTO THE MID
ATLANTIC. MORNING THICKNESS VALUES ON TUESDAY MORNING FALL INTO THE
1220-1230M RANGE AND GUIDANCE SUGGEST LOWS WELL INTO THE TEENS. THE
ECMWF ENSEMBLE GUIDANCE FOR MORNING LOWS ON THURSDAY FROM 00Z
PROVIDES A MEAN OF 3 DEGREES FOR GSO AND 8 FOR RDU. NOT READY TO GO
THAT COLD WITH MIXING AND THE WINDS STAYING UP BUT HAVE LOWERED
FORECAST LOWS A COUPLE OF DEGREES INTO THE 10-16 RANGE. THURSDAY
WILL BE QUITE COLD WITH TEMPERATURES LIKELY REMAINING BELOW FREEZING
THROUGHOUT THE DAY. HIGHS WILL RANGE IN THE 27-31 DEGREE RANGE.
THE DEEP UPPER TROUGH RELAXES ON FRIDAY AND BECOMES WESTERLY ON
SATURDAY AND SOUTHWESTERLY ON SUNDAY. THIS WILL RESULT IN A SLIGHT
MODERATING TREND WITH TEMPERATURES...ESPECIALLY OVERNIGHT LOWS AND
A GENERAL INCREASE IN MOISTURE ACROSS THE REGION. THE UPPER FLOW
BECOMES INCREASINGLY SOUTHERLY AND MOIST LATE SUNDAY SUPPORTING AN
OVERRUNNING PATTERN WITH HIGH PRESSURE ACROSS THE NORTHEAST. HAVE
INTRODUCED SLIGHT CHANCE POPS FOR LATE SUNDAY BUT KEPT THE PRECIPITATION
ALL LIQUID AT THIS TIME. THE OPERATIONAL GFS MAINTAINS A STRONGER
HIGH TO OUR NORTH WHICH COULD POTENTIALLY SUPPORT AT LEAST A BRIEF
ICING SCENARIO BUT THERES A LOT OF SPREAD IN THE GEFS ENSEMBLE
MEMBERS SO WONT BITE ON THAT SCENARIO NOW BUT IT WILL BE WORTH
MONITORING. HIGH TEMPERATURES WILL REMAIN BELOW AVERAGE FOR FRIDAY
THROUGH SUNDAY WITH HIGHS IN THE LOWER TO MID 40S. MORNING LOWS IN
THE LOWER TO MID 20S ON FRIDAY WILL MODERATE INTO THE LOWER TO MID
30S BY SUNDAY MORNING. -BLAES
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 245 PM SUNDAY...
CONDITIONS WILL IMPROVE TO MVFR AND EVENTUALLY VFR THIS EVENING INTO
TONIGHT (00-06Z) IN ASSOC/W A COLD FRONTAL PASSAGE FROM THE
WEST...WITH WINDS SHIFTING TO THE WEST/NW AT 10-15 KT GUSTING UP TO
20 KT. VFR CONDITIONS WILL PREVAIL IN THE WAKE OF THE FRONT ON
MONDAY.
LOOKING AHEAD: VFR CONDITIONS THROUGH LATE WEEK. -VINCENT
&&
.CLIMATE...
DAILY TEMPERATURE RECORDS AND THE YEAR IN WHICH THEY WERE SET....
DAY GSO RDU FAY
HIGH HIGH HIGH
01/04 74 76 77
2005 2005 2004
DAY GSO GSO RDU RDU FAY FAY
LOW LOW MAX LOW LOW MAX LOW LOW MAX
01/08 6 19 7 20 14 29
1970 1970 1970 1970 1970 1988
01/09 2 20 0 20 9 25
1970 1970 1970 1970 1970 1973
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...BLAES
NEAR TERM...VINCENT
SHORT TERM...BLAES
LONG TERM...BLAES
AVIATION...VINCENT
CLIMATE...BLAESHazardous weather outlook, Jan 4, 4:13 PM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 413 PM EST SUN JAN 4 2015 NCZ027-028-042-043-077-078-085-086-088-089-052115- NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 413 PM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A FEW THUNDERSTORMS MAY BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. CHANCES FOR A SEVERE STORM WILL BE GREATEST EAST OF INTERSTATE 95 THROUGH 7 PM THIS EVENING. WINDS MAY REMAIN GUSTY FOR SEVERAL HOURS BEHIND THE EXITING LINE OF SHOWERS AND STORMS WITH WIND GUSTS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ARCTIC COLD FRONT WILL BRING VERY COLD TEMPERATURES TO THE AREA WEDNESDAY THROUGH FRIDAY. WIND CHILL VALUES THURSDAY MORNING WILL FALL INTO THE SINGLE DIGITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>026-038>041-073>076-083-084-052115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 413 PM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS WILL EXIT THE AREA THIS AFTERNOON AND EARLY EVENING. WINDS MAY REMAIN GUSTY FOR SEVERAL HOURS BEHIND THE EXITING AREA OF PRECIPITATION WITH WIND GUSTS OF 30 TO 40 MPH POSSIBLE IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ARCTIC COLD FRONT WILL BRING VERY COLD TEMPERATURES TO THE AREA WEDNESDAY THROUGH FRIDAY. WIND CHILL VALUES THURSDAY MORNING WILL FALL INTO THE SINGLE DIGITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 4, 2:54 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EST SUN JAN 4 2015
NCZ041-042-076-077-042100-
WAKE-JOHNSTON-LEE-HARNETT-
254 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE...
WEST CENTRAL JOHNSTON...EAST CENTRAL LEE AND NORTHEASTERN HARNETT
COUNTIES UNTIL 400 PM EST...
AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF LILLINGTON...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LILLINGTON...FUQUAY-VARINA...ANGIER...HOLLY SPRINGS...COATS...
BROADWAY...SEMINOLE...BUIES CREEK...DUNCAN AND LAKE WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.
&&
LAT...LON 3550 7907 3554 7900 3552 7897 3558 7892
3559 7893 3573 7872 3546 7852 3532 7898
TIME...MOT...LOC 1953Z 241DEG 40KT 3547 7895
VINCENTLocal storm report, Jan 4, 3:00 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 2 SE SANFORD 35.46N 79.16W
01/04/2015 LEE NC 911 CALL CENTER
MULTIPLE TREES DOWN IN SANFORD ONE DOWN ON CAR
&&
EVENT NUMBER RAH1500002
TCCSpecial weather statement, Jan 4, 3:08 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EST SUN JAN 4 2015
NCZ041-042045-
WAKE-
308 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAKE COUNTY UNTIL
345 PM EST...
AT 308 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARNER...OR 8 MILES SOUTHEAST OF CARY...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...GARNER...FUQUAY-VARINA...ZEBULON...
APEX...HOLLY SPRINGS...KNIGHTDALE AND WENDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3598 7843 3594 7839 3593 7836 3591 7835
3590 7833 3590 7831 3587 7828 3583 7825
3581 7827 3572 7843 3571 7847 3552 7871
3559 7894 3603 7856
TIME...MOT...LOC 2008Z 232DEG 34KT 3569 7871
VINCENTSpecial weather statement, Jan 4, 3:43 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EST SUN JAN 4 2015
NCZ026-027-043-042130-
WILSON-NASH-FRANKLIN-
343 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN WILSON...
NASH AND SOUTH CENTRAL FRANKLIN COUNTIES UNTIL 430 PM EST...
AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ZEBULON...OR 16 MILES NORTH OF SMITHFIELD...
MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...WILSON...ELM CITY...DORTCHES...BAILEY...RED
OAK...SHARPSBURG...SPRING HOPE AND MIDDLESEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3569 7816 3571 7816 3573 7818 3573 7821
3575 7822 3575 7823 3577 7825 3579 7824
3588 7829 3591 7824 3609 7790 3588 7782
3587 7783 3586 7781 3579 7778
TIME...MOT...LOC 2043Z 243DEG 48KT 3573 7827
77Special weather statement, Jan 4, 4:05 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EST SUN JAN 4 2015
NCZ088-089-042200-
CUMBERLAND-SAMPSON-
405 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND AND
NORTHERN SAMPSON COUNTIES UNTIL 500 PM EST...
AT 404 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ST. PAULS...OR 11 MILES EAST OF RED
SPRINGS...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...GODWIN...HOPE MILLS...EASTOVER...ROSEBORO...
STEDMAN...NEWTON GROVE...WADE AND SALEMBURG.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
LAT...LON 3490 7894 3495 7902 3525 7869 3525 7862
3527 7858 3530 7858 3532 7854 3526 7849
3526 7841 3527 7836 3520 7816 3509 7817
3504 7816 3485 7864 3485 7883 3483 7890
TIME...MOT...LOC 2104Z 236DEG 54KT 3483 7899
WSSSpecial weather statement, Jan 4, 4:35 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EST SUN JAN 4 2015
NCZ011-028-042200-
HALIFAX-EDGECOMBE-
435 PM EST SUN JAN 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN HALIFAX
AND NORTHEASTERN EDGECOMBE COUNTIES UNTIL 500 PM EST...
AT 435 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SCOTLAND NECK...OR 12 MILES NORTH OF
TARBORO...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTLAND NECK...HOBGOOD AND SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3610 7724 3610 7727 3609 7731 3600 7741
3590 7734 3582 7735 3583 7739 3581 7742
3613 7764 3627 7741 3624 7738 3621 7738
3619 7735 3619 7733 3617 7731 3617 7729
3616 7727 3612 7724 3612 7725 3611 7723
TIME...MOT...LOC 2135Z 237DEG 48KT 3608 7750
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 9:32 PM EST | Dense Fog Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 21 more | 9 hr |
| Jan 4, 11:18 AM EST | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Harnett, Lee and 3 more | 117 min |
| Jan 4, 1:50 PM EST | Special Weather Statement | RAH | Richmond | 25 min |
| Jan 4, 2:18 PM EST | Special Weather Statement | RAH | Moore | 27 min |
| Jan 4, 2:24 PM EST | Special Weather Statement | RAH | Hoke | 36 min |
| Jan 4, 2:49 PM EST | Special Weather Statement | RAH | Harnett | 26 min |
| Jan 4, 2:54 PM EST | Special Weather Statement | RAH | Harnett | 66 min |
| Jan 4, 3:08 PM EST | Special Weather Statement | RAH | Wake | 37 min |
| Jan 4, 3:13 PM EST | Severe Thunderstorm Warning | RAH | Johnston, Wake | 47 min |
| Jan 4, 3:22 PM EST | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 38 min |
| Jan 4, 3:43 PM EST | Special Weather Statement | RAH | Nash | 47 min |
| Jan 4, 3:58 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 47 min |
| Jan 4, 4:05 PM EST | Special Weather Statement | RAH | Cumberland, Sampson | 55 min |
| Jan 4, 4:35 PM EST | Special Weather Statement | RAH | Edgecombe | 25 min |
| Jan 4, 4:46 PM EST | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 34 min |
| Jan 4, 5:24 PM EST | Special Weather Statement | RAH | Wayne | 21 min |
Nearby
Tornado Warnings in North Carolina, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.